MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558640
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated without a problem; however, there was a pinhole in the proximal section of the body of the balloon.It is possible that the technique used by the physician or the interaction with the scope during the ercp procedure, could have caused the pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during preparation, it was noticed that the balloon was leaking.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event.
 
Additional Manufacturer Narrative
Correction: block h6 and h10 block h6: problem code 1504 captures the reportable investigation finding of balloon pinhole.Block h10: investigation result a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated without a problem; however, there was a pinhole in the proximal section of the body of the balloon.It is possible that the technique used by the physician or the interaction with the scope during the ercp procedure, could have caused the pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label as the balloon was pre-inflated.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during preparation, it was noticed that the balloon was leaking.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event (see block h10 for investigation details).

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11072207
Report Number3005099803-2020-06381
Device Sequence Number2788593
Product Code FGE
UDI-Device Identifier08714729797524
UDI-Public08714729797524
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Model NumberM00558640
Device Catalogue Number5864
Device Lot Number0024219473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1